Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 296, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2008, 6:30 AM EDT for Fannin County, Gilmer County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 6:30 AM EDT (10:30 UTC)
- Expired
- Jun 1, 2008, 7:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fannin County, GA, Gilmer County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:50 AM EDT | HAIL 0.75 | 6 E Ellijay, GA | COUNTY 911 CENTER REPORTED THAT SHERIFFS DEPUTY OBSERVED 10-15 MINUTES OF PENNY-SIZED HAIL ON THE EAST SIDE OF THE COUNTY. |
| Jun 1, 6:53 AM EDT | HAIL 0.75 | 1 E Ellijay, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 011030
SVRFFC
GAC111-123-011115-
/O.NEW.KFFC.SV.W.0296.080601T1030Z-080601T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FANNIN COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 715 AM EDT
* AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF EPWORTH...MOVING EAST AT 17 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCAYSVILLE...CHERRY LOG...BLUE RIDGE...PISGAH...MARION AND LOVING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8413 3493 8418 3488 8411 3480 8415
3479 8410 3472 8409 3460 8419 3461 8420
3460 8424 3471 8465 3477 8464 3481 8459
3484 8462 3500 8461
TIME...MOT...LOC 1030Z 276DEG 15KT 3487 8443
$$2 follow-up statements
000
WWUS52 KFFC 011047
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EDT SUN JUN 1 2008
GAC111-123-011115-
/O.CON.KFFC.SV.W.0296.000000T0000Z-080601T1115Z/
GILMER GA-FANNIN GA-
647 AM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR FANNIN AND NORTHERN GILMER COUNTIES...
AT 643 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLUE RIDGE TO ELLIJAY...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINERAL
BLUFF...MORGANTON...LOVING...ROY...PISGAH...HURST...DIAL...MARION AND
MARGRET.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8413 3493 8418 3488 8411 3480 8415
3479 8410 3472 8409 3460 8419 3461 8420
3460 8424 3471 8465 3477 8464 3481 8459
3484 8462 3500 8461
TIME...MOT...LOC 1047Z 285DEG 18KT 3485 8433 3469 8445
$$000
WWUS52 KFFC 011106
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 AM EDT SUN JUN 1 2008
GAC111-123-011115-
/O.CON.KFFC.SV.W.0296.000000T0000Z-080601T1115Z/
GILMER GA-FANNIN GA-
705 AM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR FANNIN AND NORTHERN GILMER COUNTIES...
AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DIAL TO ROY...MOVING EAST AT 21
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARGRET
AND MARION.
A SKYWARN WEATHER SPOTTER REPORTED PENNY SIZED HAIL AS THIS STORM
MOVED THROUGH EAST ELLIJAY.
LAT...LON 3499 8413 3493 8418 3488 8411 3480 8415
3479 8410 3472 8410 3460 8419 3461 8420
3460 8424 3471 8465 3477 8464 3481 8459
3485 8462 3488 8461
TIME...MOT...LOC 1105Z 286DEG 19KT 3475 8422 3466 8435
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:18 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 1, 5:18 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 AM EDT SUN JUN 1 2008 .SHORT TERM /TODAY THROUGH TUESDAY/... LARGE SUBTROPICAL RIDGE CONTINUES TO RETROGRADE SLOWLY WEST. MEANWHILE...A SERIES OF WEAK DISTURBANCES EMBEDDED WITHIN THE MEAN WESTERLIES JUST TO OUR NORTH CONTINUE TO ENCROACH ON THE CWA FROM THE NORTH AND MOVE SE ON THE EASTERN PERIPHERY OF THE UPPER RIDGE. THE UPPER RIDGE MANAGED TO WIN OUT SATURDAY AND KEEP ALL CONVECTION NORTH OF THE CWA. I DOUBT THAT THIS WILL BE THE CASE SUN-MON. THE FIRST DISTURBANCE BEGINS TO SKIRT ACROSS THE AREA TODAY...WITH A SECOND AND SLIGHTLY MORE SIGNIFICANT DISTURBANCE EXPECTED LATE TONIGHT AND MON. WITH UPPER HEIGHTS DROPPING 7-10DM ACROSS THE AREA...COMBINED WITH COOLING TEMPS ALOFT AND A CONTINUED WARM MOIST BL...THE THREAT FOR SHRA/TSRA WILL DEFINITELY BE ON THE INCREASE. A WEAK SFC BOUNDARY DRIFTING INTO THE AREA LATE TODAY AND TONIGHT...WILL STALL FROM NW-SE NEAR THE AL BORDER AND INTO S/CENTRAL GA MON. THIS WILL FURTHER HELP TO FOCUS CONVECTIVE ACTIVITY UNDER NW FLOW ALOFT. FOR TUE-WED...UPPER DYNAMICS ARE VERY WEAK..BUT THE AREA REMAINS IN A WEAKNESS AREA BETWEEN THE WEAKENING SW U.S. UPPER RIDGE AND THE BUILDING ATLANTIC UPPER RIDGE. WITH A WARM...MOIST AIR MASS OVER THE REGION...CANNOT RULE OUT DIURNAL CONVECTION...BUT WITH LIMITED DYNAMICS...COVERAGE WOULD BE ISOLATED AT BEST. 10 PERCENT POPS MAY SUFFICE FOR NOW. CHANCES FOR DIURNAL CONVECTION MAY INCREASE SLIGHTLY TOWARD THE END OF THE WEEK AS SOUTHERLY FLOW ALOFT IS ESTABLISHED ALOFT. HERE AT LEAST 20 PERCENT POPS WOULD BE WARRANTED. FOR TODAY AND TONIGHT...MAIN CONCERN WOULD BE THREAT FOR SHRA/TSRA AND ATTENDANT SEVERE WEATHER THREAT. IT DOES APPEAR THAT THE ZONE OF CONVECTION...THAT HAS RESIDED JUST TO THE NORTH OF THE CWA THE PAST COUPLE OF DAYS...WILL SAG SOUTH INTO THE CWA TODAY AS THE UPPER RIDGE RETROGRADES TO THE WEST. MCS NOW LOCATED ACROSS MIDDLE/EASTERN TN WILL EITHER MOVE INTO FAR N GA THIS MORNING IN A WEAKENING FASHION OR AT MINIMUM LEAVE OUTFLOW BOUNDARIES AVAILABLE FOR CONVECTIVE DEVELOPMENT LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON. GFS SHOWS EXTREME INSTABILITY WITH LIS OF -6 TO -8 AND CAPES IN EXCESS OF 4000 ACROSS N GA BY AFTERNOON. THIS COMBINED WITH NW FLOW ALOFT...WILL LIKELY MAKE FOR AN ACTIVE AFTERNOON WITH POTENTIALLY ORGANIZED CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS...WITH HAIL AND LIGHTNING BEING THE MAIN THREAT. SITUATION SIMILAR TO MAY 20TH...BUT WITH CONSIDERABLY LESS HELICITY AVAILABLE. MAV MOS POPS ENTIRELY TOO LOW AND HAVE BEEN RAISED ACROSS THE NORTH AT LEAST TWO CATEGORIES FOR THIS AFTERNOON. RESIDUAL CONVECTION WILL LINGER AND SINK SOUTH INTO CENTRAL GA DURING THE EVENING. ISOLD-SCT SHRA/TSRA CANNOT BE RULED OUT OVERNIGHT ACROSS CENTRAL GA NEAR THE WEAK NW-SE SFC BOUNDARY. EXPECT REDEVELOPMENT OF SHRA/TSRA MON AFTERNOON MAINLY ACROSS WC/CENTRAL GA. HOWEVER...THIS BOUNDARY ATTEMPTS TO LIFT SLOWLY N MONDAY AFTERNOON...RETURNING THE THREAT FOR AT LEAST ISOLD CONVECTION TO N GA AT THAT TIME. DYNAMICS LATE MON ARE SIGNIFICANTLY LESS IMPRESSIVE THAN TODAY. FOR TEMPS...IT HAS BEEN IMPOSSIBLE TO BEAT THE MAV MOS THE PAST TWO DAYS DESPITE ANY ATTEMPT TO TRY. CLOUD COVER IN THE N SHOULD RESULT IN SLIGHTLY COOLER READINGS...BUT CENTRAL AREAS WILL BE WELL INTO THE 90S AGAIN. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A PATTERN CHANGE CONTINUES TO APPEAR ON THE HORIZON. THE SOUTH CENTRAL U.S. SUBTROPICAL RIDGE WILL FINALLY BREAK DOWN AS A MEAN TROUGH DIGS INTO THE SW U.S. A NEW...AND STRONG SUBTROPICAL RIDGE WILL FORM OFF THE EAST COAST AND BUILD NORTH INTO THE MID-ATLANTIC AND NEW ENGLAND. THIS IS A PATTERN WE HAVE NOT SEEN IN A LONG TIME AND WILL OPEN THE DOOR TO ALLOW DEEP GULF/TROPICAL MOISTURE TO FLOW INTO THE SE U.S. AND LEAVE US VULNERABLE TO TROPICAL SYSTEMS THAT WOULD BE STEERED UP THE WESTERN SIDE OF THE ATLANTIC SUBTROPICAL RIDGE. THE GFS CONTINUES TO ADVERTISE A POTENTIAL TROPICAL SYSTEM AT THE END OF THE EXTENDED PERIODS. EXTENSIVE VARIATIONS FROM RUN-TO-RUN CONTINUE WITH RESPECT TO INTENSITY...TIMING...AND LOCATION...IF ANY...OF LANDFALL ALONG THE GULF COAST. AS HAS BEEN THE CASE WITH THE GFS FOR OVER A WEEK...THE 06Z AND 18Z RUNS WANT TO BRING THIS SYSTEM INTO THE SE U.S...WHILE THE 00Z AND 12Z RUNS KEEP A SUBTROPICAL RIDGE OVER THE SE U.S...WHICH WILL FORCE ANY TROPICAL SYSTEM ON A WESTWARD TRACK INTO THE WESTERN GULF OF MEXICO. THE ECMWF KEEPS A STRONG RIDGE ACROSS MOST OF THE SOUTHERN U.S. INTO THE EXTENDED PERIODS...KEEPING ANY TROPICAL SYSTEM ON A WESTWARD TRACK IN THE GULF. UNTIL A BETTER SOLUTION CAN BE DETERMINED...BEST FORECAST RIGHT NOW IS FOR JUST ISOLD-SCT DIURNAL DRIVEN CONVECTION AND A TYPICAL SUMMERTIME PATTERN. DAY-TO-DAY TEMP VARIATIONS WILL BE MINIMAL...WITH MUGGY LOWS NEAR 70 AND HIGHS MOSTLY UPPER 80S TO LOWER 90S IN AN INCREASINGLY WARM/HUMID TROPICAL AIR MASS. && .AVIATION... BIG QUESTION FOR TODAY IS WHEN ONSET OF THUNDERSTORMS WILL OCCUR AT TAF SITES. GFS/RUC IN PRETTY GOOD AGREEMENT ON SHOWERS AND THUNDERSTORMS MOVING INTO NORTH GEORGIA DURING LATE MORNING HOURS. WILL INCLUDE VICINITY THUNDER AFTER 16Z...TEMPO THUNDERSTORMS MAY BE NECESSARY AFTER 16Z AS WELL...ESPECIALLY AT METRO ATL SITES AS WELL AS POSSIBLY AHN. WINDS SHOULD GENERALLY STAY WESTERLY THROUGH THE AFTERNOON...WITH SOME GUSTS POSSIBLE...ESPECIALLY IN CLOSE PROXIMITY TO THUNDERSTORMS. THUNDERSTORMS SHOULD DIMINISH SIGNIFICANTLY IN COVERAGE AFTER ROUGHLY 00Z...SO WILL REMOVE THUNDER FROM TAF SITES AROUND THIS TIME. PREVAILING VISIBILITIES AND CIGS SHOULD REMAIN VFR...WITH A FEW SITES HAVING MVFR VISIBILITIES THIS MORNING. CIGS SHOULD GENERALLY REMAIN ABOVE 4K FEET. MSR && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 68 88 66 87 / 50 40 30 10 10 ATLANTA 88 69 87 69 88 / 50 40 30 10 10 BLAIRSVILLE 84 63 80 62 84 / 60 30 20 10 10 CARTERSVILLE 88 67 86 65 88 / 50 40 30 10 10 COLUMBUS 94 70 88 69 92 / 20 30 40 10 10 GAINESVILLE 87 67 86 68 87 / 60 40 30 10 10 MACON 95 70 88 68 92 / 20 30 40 10 10 ROME 87 67 87 66 88 / 60 30 30 10 10 PEACHTREE CITY 89 68 87 67 89 / 40 40 30 10 10 VIDALIA 97 73 92 71 92 / 10 20 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/22
Hazardous weather outlook, Jun 1, 5:21 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT SUN JUN 1 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 521 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A WEAK FRONTAL BOUNDARY ACROSS THE OHIO RIVER VALLEY THIS MORNING WILL MOVE SOUTH TODAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THE LATE MORNING INTO THE AFTERNOON HOURS ACROSS NORTH GEORGIA...AND DURING THE EVENING ACROSS CENTRAL GEORGIA. .DISCUSSION... AS THE FRONTAL BOUNDARY OVER THE OHIO VALLEY THIS MORNING MOVES SOUTH...IT WILL ENCOUNTER A MODERATELY UNSTABLE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA...WITH CAPES OF 2000 TO 2500 AND LIFTED INDICES FROM -4 TO -6. WHILE SHEAR WILL BE VERY LIMITED...THE FRONTAL BOUNDARY MAY PROVIDE ENOUGH ADDED LIFT FOR SOME THUNDERSTORMS TO BECOME SEVERE...ESPECIALLY ACROSS NORTH GEORGIA LATE THIS MORNING INTO THE AFTERNOON. SLIGHTLY WARMER TEMPERATURES IN THE MID-LEVELS OF THE ATMOSPHERE MAY LIMIT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS CENTRAL GEORGIA UNTIL VERY LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON FRIDAY AND SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION FROM LATE THIS MORNING INTO THE AFTERNOON.
In the hours before
Special weather statement, Jun 1, 5:12 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 AM EDT SUN JUN 1 2008 GAZ001-002-011015- 512 AM EDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 615 AM EDT... AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 18 MILES NORTHWEST OF LOOKOUT MOUNTAIN TO 18 MILES WEST OF WILDWOOD...MOVING EAST AT 21 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE AND WALKER COUNTIES THROUGH 615 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...ROSSVILLE AND FAIRVIEW.
Special weather statement, Jun 1, 6:04 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 AM EDT SUN JUN 1 2008 GAZ003-011030- 604 AM EDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CATOOSA COUNTY UNTIL 630 AM EDT... AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RINGGOLD...MOVING EAST AT 24 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CATOOSA COUNTY THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRAYSVILLE...BOYNTON...RINGGOLD...INDIAN SPRINGS AND KEITH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 1, 6:12 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 AM EDT SUN JUN 1 2008 GAZ004>007-011100- 612 AM EDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN GILMER...FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL 700 AM EDT... AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS GILMER...FANNIN...WHITFIELD AND MURRAY COUNTIES THROUGH 700 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VARNELL... TUNNEL HILL...COHUTTA...SUMAC...GREGORY...TENNGA...CRANDALL...ETON... CISCO...OASIS AND HIGDON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:24 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 36 min |
| Jun 1, 8:04 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 41 min |
| Jun 1, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.